Fluoxetine

Fluoxetine is an antidepressant medication which belongs to the selective serotonin reuptake inhibitor (SSRIs) group. It is used to treat depression, anxiety disorder, obsessive-compulsive disorder (OCD), and panic attacks.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why do I feel increased lightheadedness and pressure near the back of the neck?

Query: Hi doctor, I am suffering from increasing lightheadedness and pressure near the back of the neck. I have this throughout the day. It gets worse with exertion and hot shower. I have some weird feeling in chest that is almost a fast heartbeat. My EKG and blood pressure are normal. Currently, I am on P...  Read Full »


Dr. Eriol Braholli

Family Physician, General Medicine Physician, General Practitioner, General Surgeon, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. The common cause of dizziness or lightheadedness is abnormal blood pressure or irregular heartbeat. But, you said that your blood pressure and heart rhythm are normal. So, the other reason may be your depression medication. The common side effects of Prozac (Fluoxetine) ...  Read Full »

Can trichotillomania be cured with psychotherapy?

Query: Hi doctor, I have been suffering from trichotillomania for about 10 years. Usually, when I get stressed or annoyed, I start pulling my hair. I used various home remedies and had ayurveda treatment too, but of no benefit. Currently, I am not on any sort of medication. I got to know that psychothera...  Read Full »


Dr. Sathya Prakash

Psychiatrist

Answer: Hi, Welcome to icliniq.com. It is true that habit reversal training psychotherapy works very well for your condition (trichotillomania - urge to pull out one's own hair). Considering all the emotional and physical impact that this condition has had on you, I think spending on therapy is more than ju...  Read Full »

I feel tired and anxious after taking Abilify. Why?

Query: Hi doctor, I am so anxious and sleeping 9 to 10 hours per day. It has begun when I start taking Abilify pills and Akineton. Why I feel so tired every day?  Read Full »


Dr. Nidhi Jain Bukharia

General Practitioner, Psychiatrist, Psychologist Counsellor, Sexologist

Answer: Hi, Welcome to icliniq.com. Please answer me a few more questions. Do you have any of the following symptoms? Persistent low mood, disturbed appetite, loss of interest in previously pleasurable activities, ideas of hopelessness, ideas of helplessness, ideas of suicide and persistent headache. Wh...  Read Full »

Does psychotic illness make you extremely scared of any noise?

Query: Hi doctor, I am 27 years of age. I had gone to study in abroad. I was extremely lonely there. I am a huge hypochondriac and when I started getting sleep problems, I started thinking I had some fatal disease. Subsequently, just three months ago, I somehow became convinced that I had schizophrenia and...  Read Full »


Dr. Sathya Prakash

Psychiatrist

Answer: Hi, Welcome to icliniq.com. There is no need to presume at this point of time that it is a psychotic illness. I think you have been reading too much on the internet. I would like to treat this like an anxiety disorder at this point of time. There are a lot of things I would typically explain to my ...  Read Full »

How to help my restless leg syndrome, dissociation and nightmare along with depression?

Query: Hello doctor, I am a 19-year-old college student. I have been diagnosed with depression two years ago and I have been taking Sertraline ever since. My mental health is a mess right now. I think I have restless leg syndrome and I always have the urge to move my feet and legs especially when I am lyi...  Read Full »


Dr. Ramchandra Lamba

Psychiatrist, Sexologist, Psychologist Counsellor

Answer: Hi, Welcome to icliniq.com. I have gone through your concern and it seems that you have an obsession and your restless leg can be due to iron deficiency or it may be due to Sertraline. So check out your hemoglobin, and complete blood count to rule out iron deficiency anemia. Restless leg can be...  Read Full »

Can Prozac be taken during pregnancy?

Query: Hi doctor, I am on Prozac treatment for two months now for depression and anxiety. I am on the minimum dose (half a pill a day) and I am doing very well to this treatment. However, I just found out I am pregnant. My gynecologist says that I should stop Prozac immediately, but my psychiatrist says ke...  Read Full »


Dr. Megha Tuli Gupta

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Congratulations on your good news and I went through your query. In my opinion you can continue with Prozac (Fluoxetine) in your case. There are no human studies conducted for Prozac, but animal studies have shown variable effects. There seems to be a mild increase in th...  Read Full »

How to overcome guilt, depression and lack of concentration due to excessive masturbation?

Query: Hi doctor, I am 18 years old. I am a student and I am excessively addicted to masturbation. I cannot concentrate in fact I started doing sex with my partner regularly. I just treat her as satisfactory material and this causes a deep regret in me. I am not good at studies anymore as well as I just c...  Read Full »


Dr. Krishan Kumar Sharma

Psychiatrist

Answer: Hello, Welcome to icliniq.com. I can understand your problem. First of all, it must clear to you also that it is harmless practice, which is done by almost 100%male and 70% of females in there lifetime. I mean it common in your age. Do not feel guilty, this activity will not affect your married l...  Read Full »

I am having suicidal thoughts and nervous breakdown. Why?

Query: Hi doctor, I was injured at work before four years and till date I have not received any treatment. In the course of trying to get medical help, I have been suffering with severe pain and have been on strong pain medication for over three years. I also had two surgeries earlier for disc herniation. ...  Read Full »


Dr. Seikhoo Bishnoi

Psychiatrist, Sexologist, Psychotherapist

Answer: Hello, Welcome to icliniq.com. I can understand your concern Please try to accept that depression is an illness like any other medical illness. In depression a lot of individuals develop paranoid ideation and even delusions. Sometimes, these paranoid ideas, develop against close family members or f...  Read Full »

How to become more energetic and active?

Query: Hi doctor, I am taking Stalopam 10 bd, Fludac 20 od and Alprax 0.5 od for anxiety and depression. I feel sleepy in daytime and frequent yawning. I feel fatigue and no energy or activeness. I am also on Olmesartan for high BP; Harty and Mactor EZ for high cholesterol levels. Kindly suggest some medic...  Read Full »


Dr. Seikhoo Bishnoi

Psychiatrist, Sexologist, Psychotherapist

Answer: Hi, Welcome to icliniq.com. I can understand your concern. You are suffering from anxiety and depressive disorder and are on 20 mg Escitalopram and 20 mg Fluoxetine per day. Both these drugs are SSRIs (selective serotonin reuptake inhibitor) and in my opinion there is no use in taking two SSRI drugs...  Read Full »

Though my brother's aggression reduced after medication, he is still confused. Why?

Query: Hi doctor, This is about my brother. Earlier he used to get very angry over small matters. He was not able to concentrate on anything and was not able to sleep. He was confused and used to think that everybody was watching him. He used to harm the family members sometimes. He started his medication...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hello, Welcome to icliniq.com. I read your query and understand your concerns. First of all, I would like to inform you that three months are generally enough for the antidepressants to show effects. Secondly, 60 mg of Fluoxetine is generally a sufficient dose for antidepressant purposes. Consi...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.